Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 53, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 11, 2014, 3:34 PM CDT for Clay County, Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2014, 3:34 PM CDT (20:34 UTC)
- Expired
- Apr 11, 2014, 4:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Clay County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1658 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
243
WUUS54 KMEG 112034
SVRMEG
ARC021-MOC069-155-112115-
/O.NEW.KMEG.SV.W.0053.140411T2034Z-140411T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT FRI APR 11 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
NORTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 415 PM CDT
* AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST.
FRANCIS...OR NEAR CHALK BLUFF NATURAL AREA...AND MOVING EAST AT 30
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIGGOTT...
CAMPBELL...HAYTI...HAYWARD...HOMESTOWN...MC GUIRES...BAIRD...
FRISBEE...WHITE OAK...IPLEY...PEACH ORCHARD...STEWART...STANLEY AND
SWIFT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3650 8995 3639 8996 3639 8976 3643 8973
3640 8968 3640 8960 3625 8967 3625 8970
3624 8971 3621 8969 3617 8971 3634 9025
3644 9016 3657 9018
TIME...MOT...LOC 2035Z 284DEG 27KT 3644 9018
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 12:58 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 11, 12:58 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1258 PM CDT FRI APR 11 2014 .UPDATE... UPDATED TO INCLUDE 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 1031 AM CDT FRI APR 11 2014/ UPDATE...MORNING UPDATE. AS OF 10AM...TEMPERATURES ARE MILD IN THE LOW TO MID 60S ACROSS THE MID-SOUTH UNDER MOSTLY SUNNY SKIES. A STALLED COLD FRONT IS LOCATED JUST TO THE NORTH OF OUR FORECAST AREA APPROXIMATELY ALONG A LINE FROM PADUCAH KY TO WEST PLAINS MO. THIS FRONT WILL SAG SOUTHWARD BY THIS AFTERNOON AND SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE BOUNDARY MAINLY OVER NORTHWEST TENNESSEE...THE MISSOURI BOOTHEEL...AND NORTHEAST ARKANSAS WHERE THE BEST INSTABILITY WILL EXIST. SHOWERS WILL DISSIPATE BY THIS EVENING WITH THE LOSS OF DAYTIME HEATING. MADE SOME MINOR CHANGES TO CLOUD COVER AND TEMPERATURE TRENDS. FORECAST IS ON TRACK AND NO FURTHER CHANGES ARE NEEDED. UPDATED GRIDS AND ZONES WILL BE AVAILABLE SOON. AC3 PREV DISCUSSION... /ISSUED 627 AM CDT FRI APR 11 2014/ DISCUSSION... UPDATED FOR THE 12Z AVIATION DISCUSSION PREV DISCUSSION... /ISSUED 334 AM CDT FRI APR 11 2014/ DISCUSSION... MOST OF THE MIDSOUTH WILL EXPERIENCE A PARTLY CLOUDY...WARM AND DRY DAY TODAY. A WEAK COLD FRONT WILL SAG INTO NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTH TENNESSEE THIS AFTERNOON. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THIS BOUNDARY...MAINLY NEAR THE KENTUCKY AND MISSOURI STATE LINES. INSTABILITY WILL BE MARGINAL...GREATEST IN SOUTH CENTRAL MISSOURI AND NORTH CENTRAL ARKANSAS. LITTLE TO NO MID OR UPPER LEVEL SUPPORT IS IN PLACE TO HELP VENT STORMS...AND BY THE EARLY EVENING HOURS...WEAK MID LEVEL RIDGING WILL TAKE PLACE WEST OF THE MISSISSIPPI RIVER SO NO SEVERE THUNDERSTORMS ARE EXPECTED. AFTERNOON HIGHS WILL BE SLIGHTLY ABOVE NORMAL IN THE LOW TO MIDDLE 70S. WEAK RIDGING WILL BUILD OVER THE MIDSOUTH FRIDAY NIGHT INTO SATURDAY SQUELCHING ANY CHANCE OF PRECIPITATION. SKIES SHOULD BE MOSTLY CLEAR SATURDAY WITH HIGHS NEAR 80 DEGREES. SATURDAY NIGHT INTO SUNDAY...CLOUDS WILL RETURN TO THE MIDSOUTH AS THE WEAK RIDGING ALOFT SHIFTS EAST AND A TROUGH DIGS TO OUR WEST ACROSS THE ROCKIES RESULTING IN SOUTHWEST FLOW ACROSS THE AREA. A SURFACE LOW WILL DEVELOP IN THE CENTRAL PLAINS EARLY SUNDAY AND TRACK TO THE SOUTHEAST...WHILE WEAKENING SUNDAY INTO EARLY MONDAY. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF A COLD FRONT AS IT APPROACHES THE MIDSOUTH BY SUNDAY AFTERNOON. THE MAJORITY OF STORMS SHOULD REMAIN WEST OF THE MISSISSIPPI RIVER SUNDAY...BUT OVERNIGHT...WIDESPREAD COVERAGE OF STORMS IS EXPECTED AREA WIDE. THE STORM PREDICTION CENTER HAS INCLUDED PORTIONS OF THE MIDSOUTH...MAINLY WEST OF THE MISSISSIPPI RIVER...IN A SLIGHT RISK FOR SEVERE WEATHER SUNDAY NIGHT. A 40-50 850KT LLJ SHOULD BE IN PLACE SUNDAY NIGHT ALONG WITH WEAK DIFFLUENT FLOW IN THE UPPER LEVELS OF THE ATMOSPHERE. HOWEVER THE NIGHTTIME TIMING OF MOST OF THE THUNDERSTORM ACTIVITY WILL BE A LIMITING FACTOR. SURFACE DEW POINTS ARE NOT EXPECTED TO CLIMB OUT OF THE 50S. WILL ADD STRONG STORMS TO THE HWO...BUT HOLD OFF ON THE SEVERE WORDING FOR NOW. STORMS SHOULD COME TO AN END FAIRLY QUICKLY MONDAY. TEMPERATURES WILL TURN A BIT COOLER TUESDAY. THE TYPICALLY COLDER LOCATIONS ACROSS THE MIDSOUTH MAY DIP INTO UPPER 30S TUESDAY AND WEDNESDAY MORNINGS...BUT TEMPERATURES SHOULD WARM QUICKLY DURING THE DAY. HIGHS ARE EXPECTED TO BE IN THE UPPER 50S TO LOW 60S TUESDAY AND IN THE LOW 60S TO MIDDLE 70S WEDNESDAY. SURFACE HIGH PRESSURE AND MID LEVEL RIDGING SHOULD KEEP CONDITIONS MOSTLY DRY THROUGH MIDWEEK. THE NEXT CHANCE OF RAIN IS EXPECTED TO RETURN TO THE MIDSOUTH LATE FRIDAY. && .AVIATION... 18Z TAF CYCLE VFR CONDITIONS WILL PERSIST THROUGHOUT THE AFTERNOON AND EVENING AT ALL SITES. A STALLED COLD FRONT CURRENTLY SITS JUST NORTH OF THE AREA WITH WINDS FROM THE SOUTH SOUTHWEST FROM 10 TO 15 KNOTS AT KMEM...KMKL...AND KJBR...WITH GUSTS UP TO 20 KNOTS. WINDS ARE A BIT CALMER AT KTUP AT 5 TO 10 KNOTS. WINDS WILL REMAIN FROM THE SOUTH SOUTHWEST THROUGHOUT THE PERIOD...ALTHOUGH WIND SPEEDS WILL DROP OFF AFTER SUNSET THIS EVENING FOR MOST AREAS. THE FRONT IS EXPECTED TO PRODUCE SHOWERS IN NORTHERN PORTIONS OF THE AREA SO I HAVE INCLUDED A VCSH FOR KJBR AFTER 21Z. MVFR CONDITIONS EXPECTED AT KMEM AROUND 08Z...AND KJBR AROUND 12Z AS CEILINGS LOWER. VFR CONDITIONS RETURN AT KMEM AROUND 14Z. WINDS ARE EXPECTED TO PICK UP TO BETWEEN 10 TO 15 KNOTS AGAIN NEAR THE END OF THE PERIOD...THE EXCEPTION AGAIN BEING KTUP WHICH WILL REMAIN BETWEEN 5 AND 10 KNOTS FOR THE DURATION OF THE PERIOD. ZDM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 11, 3:28 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 328 PM CDT FRI APR 11 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-122230- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 328 PM CDT FRI APR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE STORMS WILL MOVE ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE THROUGH LATE AFTERNOON. THE PRIMARY THREATS WILL BE SEVERE HAIL WITH A SECONDARY THREAT OF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG STORMS MAY MOVE INTO EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL LATE SUNDAY NIGHT AHEAD OF A COLD FRONT. HAIL AND STRONG WIND ARE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO PASS ON ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. AC3
In the hours before
Special weather statement, Apr 11, 3:17 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
317 PM CDT FRI APR 11 2014
ARZ008-009-112045-
CLAY AR-RANDOLPH AR-
317 PM CDT FRI APR 11 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...
WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES NORTH OF MAYNARD AT 317 PM CDT...
MOVING EAST AT 35 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN CLAY AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR
CORNING...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3650 9038 3649 9038 3627 9045 3644 9107
3650 9105
TIME...MOT...LOC 2017Z 290DEG 31KT 3650 9093The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:17 PM CDT | Special Weather Statement | MEG | Clay | 28 min |
| Apr 11, 3:23 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 52 min |
| Apr 11, 4:14 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 46 min |
| Apr 11, 4:11 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.